Alert archive / Nebraska / Wind Chill Advisories in 2016
Wind Chill Advisory 1, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Jan 16, 2016, 3:12 PM CST for 8 counties in Nebraska. It took effect at Jan 17, 2016, 3:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2016, 3:12 PM CST (21:12 UTC)
- In effect from
- Jan 17, 2016, 3:00 AM CST
- Expired
- Jan 17, 2016, 12:00 PM CST
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
791 WWUS43 KLBF 162112 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CST SAT JAN 16 2016 .BITTERLY COLD WIND CHILLS LIKELY TONIGHT ACROSS NORTH CENTRAL NEBRASKA. AN ARCTIC COLD FRONT WILL PASS THROUGH NORTHERN NEBRASKA TONIGHT. BEHIND THE FRONT SUBZERO TEMPERATURES WILL COMBINE WITH NORTH WINDS OF 10 TO 15 MPH...PRODUCING BITTERLY COLD WIND CHILLS OF 20 TO 25 BELOW ZERO. NEZ005>010-028-029-171000- /O.NEW.KLBF.WC.Y.0001.160117T0900Z-160117T1800Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPARKS...VALENTINE...SPRINGVIEW... SPENCER...BUTTE...LYNCH...AINSWORTH...BASSETT...ROSE...ONEILL... ATKINSON...BURWELL...BARTLETT...ERICSON 312 PM CST SAT JAN 16 2016 /212 PM MST SAT JAN 16 2016/ ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO NOON CST /11 AM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM CST /2 AM MST/ TO NOON CST /11 AM MST/ SUNDAY. * WIND CHILL VALUES...AS LOW AS -20 TO -25. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS.... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SNIVELY
1 follow-up statement
769 WWUS43 KLBF 171045 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 445 AM CST SUN JAN 17 2016 NEZ005>010-028-029-171800- /O.CON.KLBF.WC.Y.0001.000000T0000Z-160117T1800Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPARKS...VALENTINE...SPRINGVIEW... SPENCER...BUTTE...LYNCH...AINSWORTH...BASSETT...ROSE...ONEILL... ATKINSON...BURWELL...BARTLETT...ERICSON 445 AM CST SUN JAN 17 2016 /345 AM MST SUN JAN 17 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WIND CHILL VALUES...AS LOW AS -20 TO -25. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS.... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ POWER
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 16, 11:25 AM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Jan 16, 11:25 AM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1125 AM CST SAT JAN 16 2016 .SYNOPSIS... ISSUED AT 313 AM CST SAT JAN 16 2016 AT H5 A LARGE GULF OF ALASKA LOW...AND A STRONG UPPER LOW TO THE NORTH OF WINNIPEG WITH BROAD TROUGH INTO THE SOUTHERN PLAINS. IN BETWEEN A STRONG RIDGE OVER THE WESTERN CONUS INTO WESTERN CANADA. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 313 AM CST SAT JAN 16 2016 MODELS IN FAIR AGREEMENT THIS MORNING AND WILL USE A BLEND BUT TRENDING TOWARDS NAM SOLUTIONS. BROAD TROUGH THROUGH THE NORTHERN INTO THE CENTRAL PLAINS CENTERED TO THE NORTH OF WINNIPEG. STATIONARY BOUNDARY LYING FROM CENTRAL MONTANA TO THE BLACK HILLS INTO WESTERN NEBRASKA WILL BE THE FOCUS FOR SNOW AS SEVERAL WAVES MOVE ALONG THE FRONT TODAY AND TONIGHT. 1036MB ARCTIC HIGH OVER WEST CENTRAL CANADA WILL CONTINUE TO MOVE SOUTH ACROSS NORTHERN PLAINS TODAY. 850MB TEMPERATURES WILL INCREASE FROM -8C THIS MORNING TO -1C THIS AFTERNOON AND THEN COME CRASHING DOWN AFTER 0Z FROM -1C TO -15C BY 18Z SUNDAY. LIGHT SNOW WILL END EARLY THIS MORNING BEFORE THE NEXT WEAK WAVE MOVES SOUTHEAST OUT OF THE DAKOTAS AFTER 12Z AND BRING LIGHT SNOW EAST OF A LINE FROM GORDON TO BROKEN BOW THROUGH THE DAY. LOW CLOUDS AND STRATUS THROUGH THE DAY. TODAY EXPECT TEMPERATURES IN THE 30S WITH TEMPERATURES NEAR 40 OVER SOUTHWEST NEBRASKA. STRONGER WINDS WILL CONTINUE OVER NORTH CENTRAL NEBRASKA TODAY AND TONIGHT. BEST CHANCES FOR SNOW OVER NORTH CENTRAL NEBRASKA EAST OF A LINE FROM VALENTINE TO BROKEN BOW WHERE WE COULD SEE AN INCH OR TWO BY EARLY THIS EVENING. THAT WAVE WILL EXIT NORTH CENTRAL NEBRASKA BY MIDNIGHT AND THEN THE FOCUS SHIFTS WEST TO THE NEBRASKA PANHANDLE AND SOUTHWEST NEBRASKA AFTER MIDNIGHT AS ANOTHER WAVE MOVES OUT OF WYOMING IN FAST NORTHWEST FLOW. AS MENTIONED BEFORE THE 1036MB HIGH CONTINUES TO BRING MUCH COLDER AIR TO WESTERN NEBRASKA OVERNIGHT WITH THE COLDEST AIR OVER NORTHERN NEBRASKA FROM ZERO TO 10 BELOW ZERO AND OVER SOUTHWEST NEBRASKA ZERO TO TEN ABOVE. APPARENT TEMPERATURES OF 10 BELOW TO 25 BELOW ZERO NORTH AND EAST OF A LINE FROM GORDON TO BROKEN BOW. WILL LET DAY SHIFT REFINE AREA FOR POSSIBLE WIND CHILL ADVISORY LATE TONIGHT. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 313 AM CST SAT JAN 16 2016 A LARGE AND COLD /H5 TEMP -44C/ UPPER LEVEL LOW PRESSURE CENTER WILL DROP SOUTH FROM CANADA INTO THE GREAT LAKES REGION SUNDAY. A SHARP TEMPERATURE GRADIENT FROM NORTHEAST TO SOUTHWEST WILL DEVELOP BOTH AT THE SURFACE AND ALOFT AS A RESULT OF THIS SYSTEM. AT THE SURFACE...AN ARCTIC COLD FRONT WILL REACH SOUTHERN KS TO EASTERN COLORADO BY SUNDAY AFTERNOON...WHERE IT WILL STALL. AS MENTIONED A SHARP TEMPERATURE GRADIENT WILL BE IN PLACE...WITH HIGHS SUNDAY AFTERNOON IN THE SINGLE DIGITS BELOW ZERO ACROSS EASTERN SOUTH DAKOTA...WARMING TO THE 20S TO NEAR 30 DEGREES ACROSS THE WESTERN HIGH PLAINS. BY MONDAY THE STALLED FRONT WILL BEGIN TO LIFT NORTH AS A WARM FRONT...WITH HIGHS REACHING INTO THE 40S ACROSS EASTERN COLORADO TO THE WEST OR WARM SIDE OF THE FRONT. OUR AREA WILL REMAIN ON THE COLD SIDE OF THE FRONT...AND HAVE LOWERED HIGHS A TAD AS EAST TO SOUTHEAST WINDS WILL KEEP TEMPERATURES DOWN AS COLD AIR IS RECYCLED BACK WEST. AS MENTIONED THE TEMPERATURE GRADIENT IS ALSO SEEN IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE...AND A PERSISTENT BAND OF MID LEVEL FRONTOGENESIS WILL BE ORIENTED FROM NORTHWEST TO SOUTHEAST ACROSS THE WESTERN HIGH PLAINS SUNDAY INTO MONDAY. THIS WILL RESULT IN CLOUD COVER...AND THE POSSIBILITY OF SOME LIGHT SNOW SUNDAY MORNING. A SHORTWAVE DISTURBANCE WILL MOVE EAST ACROSS THE NORTHERN AND CENTRAL PLAINS MONDAY NIGHT INTO TUESDAY...WITH STRONG MID LEVEL WARM AIR ADVECTION RESULTING IN THE POSSIBILITY OF LIGHT SNOW. IN THE WAKE OF THIS SYSTEM...A PACIFIC AIRMASS WILL SPREAD EAST PROMISING WARMER TEMPERATURES FOR ALL MID TO LATE WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1125 AM CST SAT JAN 16 2016 LIGHT SNOW WILL EXPAND IN COVERAGE ACROSS NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EVENING...INCLUDING KVTN AND KONL. TEMPORARY DROPS IN CIGS AND VISBY EXPECTED THROUGH ABOUT 17/03Z. ACROSS SOUTHWEST NEBRASKA...CIGS WILL VARY THROUGH THE EVENING UNTIL ANOTHER WAVE OF MOISTURE ARRIVES TONIGHT...PRODUCING MVFR/IFR CIGS. LIGHT SNOW IS POSSIBLE ACROSS THE PANHANDLE OVERNIGHT INTO SUNDAY...WITH SOME SNOW AS FAR EAST AS KLBF. CIGS SHOULD LIFT OUT OF MVFR/IFR CATEGORIES FOR NORTH CENTRAL NEBRASKA BY SUNDAY MID MORNING. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...POWER SHORT TERM...POWER LONG TERM...TAYLOR AVIATION...SNIVELY
Hazardous weather outlook, Jan 16, 4:54 AM CST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 454 AM CST SAT JAN 16 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-171100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 454 AM CST SAT JAN 16 2016 /354 AM MST SAT JAN 16 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY...BRINGING LIGHT SNOW. THE BEST CHANCE OF SNOW WILL BE ACROSS NORTH CENTRAL NEBRASKA EAST OF A LINE FROM VALENTINE TO BROKEN BOW...WHERE ACCUMULATIONS OF AROUND AN INCH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. EARLY SUNDAY MORNING TEMPERATURES WILL RANGE FROM ZERO TO 10 BELOW ZERO OVER NORTHERN NEBRASKA. WIND CHILLS MAY FALL TO 10 BELOW ZERO TO 25 BELOW ZERO NORTH AND EAST OF A LINE FROM CODY TO BROKEN BOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) POWER
Nearby
Wind Chill Advisories in Nebraska, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.